Social Anxiety Support Forum banner

1 - 10 of 10 Posts

·
Registered
Joined
·
1,676 Posts
Discussion Starter #1
For anyone who feels like they are in a constant fog, you might give 25-50 mg. of benadryl (diphenhydramine) a try. Take it at bedtime and don't drive on it. (You may think you are fine but the sleepiness will hit you very suddenly about 30-40 minutes after you take it, at least that's how it is for me). If you are one of those people who can't sleep because of distracting thoughts and worries, you might find you get a better night's sleep. It works differently than other sleep aids because it reduces physical anxiety rather than just make you drowsy.

However, it's really not a good long term solution, and despite the claims that it's anti-addictive, I disagree. I've experimented with taking more than 50 mg and it is the farthest thing from recreational, so I wouldn't recommend it. It will definitely remove you from the fog though. It really makes you appreciate why the fog is there in the first place. It's there to protect you from your own thoughts.

That last sentence makes me sound like I'm high or something but I'm actually not. Just tired and can't sleep.
 

·
Registered
Joined
·
5,337 Posts
If you want to take something with antihistamine effects to deal with insomnia, then why not just take mirtazapine? it's far far less anticholinergic than benadryl, plus it may have the added bonus of dealing with depression.
 

·
Registered
Joined
·
1,676 Posts
Discussion Starter #3
I tried mirtrazapine once. It made me really groggy. I had no energy. Maybe I didn't give it enough time for the side effects to lessen.
 

·
Banned
Joined
·
2,331 Posts
Benadryl triggers my panic disorder. I feel like my body is trying to go to sleep and my mind shouldn't allow it. I get sort of a claustrophobic feeling from it.
 

·
Banned
Joined
·
12,147 Posts
I love the way Benadryl makes me feel but I can't take it because it has actually triggered seizures a couple of times. If you've ever had a seizure or you have a seizure disorder, be careful with Benadryl. The warnings aren't clear enough but I found it was definitely triggering on more than one occasion.

I suggest if you really want to take this stuff to feel better, try and find something that has diphenhydramine without the acetaminophen. You don't want to take acetaminophen on a frequent basis if you don't have to. As far as I know, the acetaminophen in normal Benadryl has nothing to do with the feeling you described and is not necessary along with the diphenhydramine in order to achieve it. It will just put stress on your liver.
 

·
Registered
Joined
·
1,676 Posts
Discussion Starter #6
I love the way Benadryl makes me feel but I can't take it because it has actually triggered seizures a couple of times. If you've ever had a seizure or you have a seizure disorder, be careful with Benadryl. The warnings aren't clear enough but I found it was definitely triggering on more than one occasion.

I suggest if you really want to take this stuff to feel better, try and find something that has diphenhydramine without the acetaminophen. You don't want to take acetaminophen on a frequent basis if you don't have to. As far as I know, the acetaminophen in normal Benadryl has nothing to do with the feeling you described and is not necessary along with the diphenhydramine in order to achieve it. It will just put stress on your liver.
I agree, except that the benadryl I take doesn't have acetaminophen. Maybe there are different kinds that do. I stay clear of those.
 

·
Banned
Joined
·
12,147 Posts
I agree, except that the benadryl I take doesn't have acetaminophen. Maybe there are different kinds that do. I stay clear of those.
Now that you mentioned it, I was looking on Google and I don't see any Benadryl with acetaminophen in it but it seems like to me when I used to use diphenhydramine, I had to specifically check to make sure it didn't have acetaminophen in it. It may be that they used to use it and have since discontinued that. I could almost swear most Benadryl products had acetaminophen in them.

I might be thinking of Tylenol PM, which also has diphenhydramine.
 

·
Registered
Joined
·
17 Posts
Diphenhydramine tends to put me in more of a fog the next day. FYI it is cheaper to buy it sold as a sleep aid than for allergies.
I definitely have to take more and more of it if I take it for any period of time. But if I take a break from it I can return to a lower dosage.
 

·
Registered
Joined
·
1,676 Posts
Discussion Starter #9
I just saw this thread resurface and thought I'd make a comment. In retrospect it was irresponsible of me to ever make this post in the first place. I was deluding myself. 25-50 mg does not bring me out of the fog, it only helps me sleep. It takes more than that (100 mg or more), and any more than the recommended dosage is dangerous (especially for some unlucky people with allergies to the stuff). I've taken up to 500 mg and would became very depressed. I thought I was seeing things more clearly and gaining insight, but in fact I was paranoid and out of touch with reality (hallucinations, etc.). The depression that I felt was not justified, it was just a chemical reaction in my brain. Seriously, I take bake what I said about benadryl. It was just playing tricks on my brain.
 

·
Registered
Joined
·
1,936 Posts
I dont get any fog or sedation from 150mg of benadryl or 150mg of promethazine, even if I'm awake all night. promethazine does help me sleep longer though.
Your avatar made me laugh out loud.
 
1 - 10 of 10 Posts
Top